MAUDE Adverse Event Report: CORDIS CORPORATION 6F10CM SW RADIAL; INTRODUCER, CATHETER

CORDIS CORPORATION 6F10CM SW RADIAL; INTRODUCER, CATHETER
Model Number 506610S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is related to report # 9616099-2021-04606.A review of the manufacturing documentation associated with lot 17982284 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 6f 10cm steel wire (sw) trans-radial rain sheath introducer was placed in saline bath to activate hydrophilic coating and upon removal, the scrub tech rubbed fingers along the sheath, however, a significant amount of hydrophilic coating came off of the sheath.They opened a second trans-radial rain sheath, same lot number and the exact same thing happened.The hydrophilic coating sheared off upon removal from the saline bath.The damage was noticed once the sheath was advanced over wire and, in the vessel,, there was hydrophilic coating evident at the insertion site.A significant amount coating was reported to come off from distal to the proximal tip.There was no reported patient injury.The devices were opened in sterile field.The device was stored according to the instructions for use (ifu).The device seemed to be normal with no anomalies after removal from package.The hydration of the sheath looked fine when removed from the package.The sheath was prepped per the instructions for use (ifu).There was no difficulty experienced during the prep of the device.The device was used in the patient.The operator was a trained trans-radial rain sheath user.The devices are expected to be returned for analysis.
 
Additional Manufacturer Narrative
This report is related to report # 9616099-2021-04606.As reported, the 6f 10cm steel wire (sw) trans-radial rain sheath introducer was placed in a saline bath to activate the hydrophilic coating and upon removal, the scrub tech rubbed his fingers along the sheath; however, a significant amount of hydrophilic coating came off of the sheath.They opened a second trans-radial rain sheath with the same lot number and the exact same thing happened.The hydrophilic coating sheared off upon removal from the saline bath.The damage was noticed once the sheath was advanced over the wire and in the vessel.There was hydrophilic coating noticed at the insertion site.A significant amount of coating was reported to come off from the distal to the proximal tip.The devices were opened in sterile field.The device was stored according to the instructions for use (ifu).The device appeared to be normal with no anomalies noticed after removal from the package.The hydration of the sheath appeared normal when removed from the package.The sheath was prepped per the ifu.There was no difficulty experienced during the prep of the device.The device was used in the patient.The operator was a trained trans-radial rain sheath user.There was no reported patient injury.The products were returned for analysis.Per visual analysis, two non-sterile 6f10cm sw radial units were received inside a plastic bag.The cannula and the vessel dilator, already inserted, were received and no anomalies were observed.A functional or microscopic analysis was not performed on any of the devices.A product history record (phr) review of lot 17982284 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿coating-sheaths ¿ separated-during prep¿ could not be confirmed per analysis of the returned product.The exact cause of the reported event could not be conclusively determined.Procedural factors, such as operator handling, may have contributed to the reported event.According to the instructions for use (ifu), which is not intended as a mitigation of risk, users are instructed to inspect the product and package for any damage prior to use.¿remove the product from the packaging tray with care to avoid damage to the sheath.If resistance is felt upon insertion or withdrawal, investigate the cause before continuing.¿ additionally, per the ifu, ¿soak the csi in sterile heparinized saline or similar isotonic solution to activate the hydrophilic coating.If using a hydrophilic access wire, soak the wire as well to activate the coating.¿ it is difficult to draw a clinical conclusion between the device and the event based on the information available.It is probable that handling factors such as the user¿s interaction (technique) with the device during prep and improper activation of the hydrophilic coating during the soaking step may have led to the reported events.Neither the phr review nor the product analysis suggest that the reported event is related to the manufacturing process of the unit; therefore, no corrective/preventative actions have been taken at this time.However, a risk assessment has been initiated to further investigate this type of complaint.
 
Additional Manufacturer Narrative
This report is related to report # 9616099-2021-04606.As reported, the 6f 10cm steel wire (sw) trans-radial rain sheath introducer was placed in a saline bath to activate the hydrophilic coating and upon removal, the scrub tech rubbed his fingers along the sheath and a significant amount of hydrophilic coating came off the sheath.They opened a second trans-radial rain sheath, with the same lot number and the same thing occurred.The hydrophilic coating sheared off upon removal from the saline bath.The damage was noticed once the sheath was advanced over wire and when in the vessel, there was hydrophilic coating evident at the insertion site.A significant amount of coating was reported to come off from the distal to the proximal tip.The devices were opened in a sterile field.The device was stored according to the instructions for use (ifu).The device appeared normal with no anomalies noted after removal from the package.The hydration of the sheath appeared normal when removed from the package.The sheath was prepped per the ifu.There was no difficulty experienced during the prep of the device.The device was used in the patient.The operator was a trained trans-radial rain sheath user.A photograph was received.There was no reported patient injury.The devices were returned for analysis.Two non-sterile 6f10cm sw radial units were received.(b)(4): during visual analysis, the cannula and the vessel dilator, already inserted, were received and no anomalies were observed.Per functional analysis, a red congo stain was performed.The test showed the presence of hydrophilic coating with different saturation grades on each device.(b)(4): during visual analysis, the cannula and the vessel dilator, already inserted, were received and no anomalies were observed.Per functional analysis, a red congo stain was performed.The test showed the presence of hydrophilic coating with different saturation grades on each device.A product history record (phr) review of lot 17982284 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿coating-sheaths -separated-during prep¿ and ¿coating-sheaths-separated-in patient¿ were confirmed by analysis since different saturation grades of the stain with red congo were observed.However, the pictures of the samples tested were reviewed with the r&d team and based on the visual characteristics, it can be concluded that the devices presented evidence that they were coated during the manufacturing process.Different saturation grades of the samples can be attributed to multiple factors during procedure, post-procedure and as part of the decontamination process.According to the ifu, which is not intended as a mitigation of risk, ¿carefully remove csi from package using sterile technique.Caution: to prevent damage while removing sheath from package, gently pull up the side port (at the sheath hub) to remove from the package.Inspect the system contents for any signs of damage; do not use if any damage is present.Soak the csi in sterile heparinized saline or similar isotonic solution to activate the hydrophilic coating.If using a hydrophilic access wire, soak the wire as well to activate the coating.¿ additionally, the ifu cautions users ¿if resistance is felt upon insertion or withdrawal, investigate the cause before continuing.¿ the root cause could not be conclusively determined; however, it is possible it is related to the manufacturing process.Therefore, a risk assessment to address this issue has been initiated to further investigate the cause.
 
Event or Problem Description
As reported, the 6f 10cm steel wire (sw) trans-radial rain sheath introducer was placed in saline bath to activate hydrophilic coating and upon removal, the scrub tech rubbed fingers along the sheath, however, a significant amount of hydrophilic coating came off of the sheath.They opened a second trans-radial rain sheath, same lot number and the exact same thing happened.The hydrophilic coating sheared off upon removal from the saline bath.The damage was noticed once the sheath was advanced over wire and, in the vessel,, there was hydrophilic coating evident at the insertion site.A significant amount coating was reported to come off from distal to the proximal tip.There was no reported patient injury.The devices were opened in sterile field.The device was stored according to the instructions for use (ifu).The device seemed to be normal with no anomalies after removal from package.The hydration of the sheath looked fine when removed from the package.The sheath was prepped per the instructions for use (ifu).There was no difficulty experienced during the prep of the device.The device was used in the patient.The operator was a trained trans-radial rain sheath user.The devices are expected to be returned for analysis.A photo was received for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g4,h1,h2 additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
6F10CM SW RADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11943523
Report Number9616099-2021-04607
Device Sequence Number17200363
Product Code DYB
UDI-Device Identifier10705032078948
UDI-Public10705032078948
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K181592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number506610S
Device Catalogue Number506610S
Device Lot Number17982284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer06/17/2021
06/23/2021
08/17/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date06/21/2021
07/21/2021
08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1